MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201778
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a treatment at the insertion of the screw in the femur, the screw broke inside the patient, all the pieces were removed with tweezers.A backup device was used to complete the surgery.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The reported 8 mm x 30mm biosure ha screw, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product has not been returned and the pertinent clinical details have not been provided.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke, causing debris in the patient.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: inappropriate size screw.Not using a tap in hard bone applications.Not preparing the tibial and femoral tunnels in accordance with the accepted surgical technique.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during a treatment at the insertion of the screw in the femur, the screw broke inside the patient, all the pieces were removed with tweezers.A backup device was used to complete the surgery.No delay or patient injury reported.

Brand Name
BIOSURE HA 8 MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8436661
Report Number1219602-2019-00316
Device Sequence Number3056850
Product Code HWC
UDI-Device Identifier03596010611741
UDI-Public03596010611741
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Catalogue Number72201778
Device Lot Number50746140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR